|Online since 2002|
Propecia ReviewsIf you've used Propecia, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Rise in testosterone from Propecia
Since alpha 5 reductase 2 is found in the follicles and type 1 in the skink glands. Is there a connection where when there is a rise in testosterone from propecia, then more will be converted into DHT1 in the skin glands of the scalp, thus causing hairloss?
AskDocWeb: The reason for the rise in testosterone level when Propecia is taken is because the drug is preventing the testosterone that is already there from being converted into DHT (dihydrotestosterone). It is the DHT that is believed to cause hair loss. However, there is a concern that artificially low levels of DHT in the body might cause some unwanted affects. DHT is the counterbalance for estrogen, which is produced in men's adrenal glands. This estrogen is the same female hormone women produce in their ovaries but men produce only about one-tenth as much. By reducing DHT with Propecia, the effects of estrogen may be increased resulting in gynecomastia or male breasts, sometimes referred to as man boobs. According to drugs.com, 2.2% of Propecia users experience gynecomastia.
Subj: I would recommend Propecia to anyone
so...i've been taking propecia for nine years now.when i started to take it i still had a fairly full head of hair by most people's standards.but,you could definitely see the thinness in the hair on the front of my head.propecia has really been pretty amazing for me.within four years my hair had almost completely grown back in to a point where i was able to grow my hair out in any style long or otherwise,and it looked as thick as it did when i was in my early twenties.i realize this may not be the case for everyone.i think i am definitely a "best case" scenario on all counts.over the years the only real side effects i can account for are possibly a slight loss in volume of semen and a slightly lowered sex drive.BUT...to be totally fair,i started taking it at age 31 and i'm now 41.from what i've heard ,i'm at the age where most men start to notice a change in these areas.i also have gone for a month plus without taking propecia and seen no hair loss...i did feel like my sex drive raised ever so slightly in that time.but that could also be psychosomatic as over the years i've read that sex drive can be lowered,erection lost,etc...reading this stuff can start to make a fellow paranoid enough to create feelings that may not exist.during my "off" times i saw really no change...i now take the medication over the years in a very "spotty way"...sometimes on for a solid month...sometimes every other day...nothing has changed.i have a full head of long ,average-thick hair.i haven;t ried to get my girlfriend pregnant so i cant really say anything about that other than if your volume of sperm is decreased,it only stands to reason you'll have less "swimmers in the river" as they say.propecia has been a HUGE positive in my life!...it's made me feel younger and more confident.i would recommend it to anyone in the early stages of "thinning" ...head it off at the pass.you only life once.
Subj: Propecia and rogaine at the same time?
Is there any benefit to taking propecia and rogaine at the same time (together) as a treatment for hair loss and hair regrowth? I tried rogaine for about 4 mos but stopped due to scalp irritation. I did see some benefits during the 4 or so mos, but quickly lost all of the benefit and then some with 1 or 2 mos. I have just recently started taking propecia so I have no results, good or bad, to pass along as of yet. Thanks in advance for your feedback.
AskDocWeb: It typically takes several months to see results from Propecia. Some men combine the use of Rogaine with Propecia in an effort to jump-start their hair growth. That seems to work well for some men but if you had scalp irritation before, you are likely to have it again.
Subj: Loss of sex drive and erection problem
I was using finpecia for past 4 months, during which I noticed loss of sex drive, as well as erection was not as well like before. Due to this I discontinued the use after which I found erection is recovering but not like the usual, kindly let me know how long it will take me to recover from this and I hope finpecia has not done any adverse effect on my sex life.
AskDocWeb: How long it takes to recover is not known. There are a couple of lawsuits going on right now because a number of men are suffering from continuing sexual dysfunction. See page 80) for details.
Subj: Chance of returning to normal?
I've taken 1mg Propecia for about a month and noticed bad side effects such as a big decrease in my libido, and can't get full sustainable erections. I know a lot of people suffer from the same thing (no way this effects less than %2 of males... lying scumbags)... I just want to know that since I was only briefly on Propecia, will I have a better chance of returning to normal?
AskDocWeb: Sorry Jason, medical science does not have that data, No one knows for sure how long it will take to return to normal.
Subj: Symptoms of ED
how soon do the symptoms of ED appear after taking the finasteride?
AskDocWeb: Note that the manufacturer says side effects occur in a small percentage of men, not everyone has them. From the reports received here we put together the following table to give you an idea of how long other men took this drug before erectile dysfunction showed up.
The most frequently mentioned times when ED showed up are listed in bold.
Subj: Propecia lawsuit
Lawsuit has also been filed in the United States against Merck, the makers of Propecia, for permanent sexual side effects. www.stoppropecia.com
AskDocWeb: Thanks Brett, good catch. American citizens who believe they may be experiencing adverse and possibly permanent sexual side effects as a result of using Propecia and/or Proscar (finasteride), and wish to join this Lawsuit should contact the law offices of Jazlowiecki & Jazlowiecki at 1-877-352-9569.
Subj: Lawsuits against the makers of propecia
Hi, There are lawsuits against the makers of propecia both in Canada and in the USA, for possible permanent side effects.
AskDocWeb: Sorry CK, Brett beat you to it. We already covered the Canadian lawsuit on page 80. Many men will be interested in seeing how these work out.
Subj: Go with no sex
Hi my boyfriend just started to take them and I'm just course on how long we got go with no sex.. If anyone could tell me it will be great.
AskDocWeb: We are not sure what you are asking. According to the manufacturer, most men have no side effects at all.
Subj: Man boobs
I have been taking finpecia for about 2 years; i have noticed an increase in my man boobs the last year, I am skinny and exercise allot and eat healthy. What are the chances of getting rid of them while drinking finpecia? And are there any different side effects from the generic and original tablets?
AskDocWeb: Are you drinking finpecia? Be careful what you take. Legitimate Propecia does not come in liquid form. Since the patent for Propecia doesn't run out until 2013, there is no legal generic of Propecia on the market right now.
There is not enough information on man boobs (gynecomastia) to establish a percentage chance about them going away, with or without discontinuing the drug. If you read the last two pages here you will see that there are lawsuits against the manufacturer for side effects that persist even after Propecia is discontinued. There doesn't seem to be any published statistics to show what percentage of men taking Propecia suffer gynecomastia as a side effect.
Read more feedback.
Report - 77 - 78 - 79 - 80 - Page 81 - 82 - 83 - 84 - 85 - Last page 92
If you find this page useful share it with others. If you have used Propecia, use the form below to add your review of Propecia, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2007-2010 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Propecia and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Askdocweb, Inc. may be paid a commission on products sold through links to other websites. For more information see FTC Disclaimer. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.